Alert archive / Arkansas / Wind Advisories in 2013
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 6, 2013, 3:25 AM CDT for 5 counties in Arkansas. It took effect at Apr 6, 2013, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2013, 3:25 AM CDT (08:25 UTC)
- In effect from
- Apr 6, 2013, 11:00 AM CDT
- Expired
- Apr 6, 2013, 6:34 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS74 KMEG 060825 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 325 AM CDT SAT APR 6 2013 ...STRONG AND GUSTY SOUTHERLY WINDS TO DEVELOP BY THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST ARKANSAS... .LOW PRESSURE MOVING THROUGH THE UPPER MISSISSIPPI VALLEY AND HIGH PRESSURE ALONG THE EAST COAST WILL COMBINE TO PRODUCE A TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF NORTHEAST ARKANSAS. THIS WILL LEAD TO STRONG AND GUSTY SOUTHERLY WINDS LATE THIS MORNING AND AFTERNOON. ARZ008-009-017-018-026-061700- /O.NEW.KMEG.WI.Y.0008.130406T1600Z-130407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO 325 AM CDT SAT APR 6 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...SOUTH 25 MPH WITH GUSTS TO 35 TO 40 MPH. * TIMING...BETWEEN 11 AM CDT AND 7 PM CDT. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JCL
2 follow-up statements
350 WWUS74 KMEG 061434 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CDT SAT APR 6 2013 ...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST ARKANSAS... .LOW PRESSURE MOVING THROUGH THE UPPER MISSISSIPPI VALLEY AND HIGH PRESSURE ALONG THE EAST COAST WILL COMBINE TO PRODUCE A TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF NORTHEAST ARKANSAS. THIS WILL LEAD TO STRONG AND GUSTY SOUTHERLY WINDS THIS AFTERNOON. ARZ008-009-017-018-026-070000- /O.CON.KMEG.WI.Y.0008.130406T1600Z-130407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO 934 AM CDT SAT APR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH 25 MPH WITH GUSTS TO 35 TO 40 MPH. * TIMING...THROUGH 7 PM CDT. * IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
424 WWUS74 KMEG 062334 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 634 PM CDT SAT APR 6 2013 ARZ008-009-017-018-026-070045- /O.CAN.KMEG.WI.Y.0008.000000T0000Z-130407T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO 634 PM CDT SAT APR 6 2013 ...WIND ADVISORY IS CANCELLED... WINDS ARE DIMINISHING ACROSS THE ADVISORY AREA EARLY THIS EVENING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 5, 11:43 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 5, 11:43 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1143 PM CDT FRI APR 5 2013 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 852 PM CDT FRI APR 5 2013/ DISCUSSION...01Z SURFACE ANALYSIS PLACES A 1020 MB RIDGE OF HIGH PRESSURE FROM THE GREAT LAKES REGION TO THE SOUTHEAST UNITED STATES AND THE MISSISSIPPI VALLEY. THIS IS RESULTING IN PRECIPITATION FREE WEATHER AND MOSTLY CLEAR SKIES ACROSS THE MID SOUTH THIS EVENING. SUBTLE BUT WEAK MID LEVEL SHORTWAVES OVER THE SOUTHERN PLAINS ARE PRODUCING SOME HIGH CLOUDS ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY THIS EVENING. OVERNIGHT LOWS EXPECTED TO BE IN THE 40S AT MOST LOCATIONS. OVERALL FORECAST IN EXCELLENT SHAPE AND NO UPDATES ANTICIPATED AT THIS TIME. CJC PREV DISCUSSION... /ISSUED 625 PM CDT FRI APR 5 2013/ UPDATE...AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 312 PM CDT FRI APR 5 2013/ MAJOR MODEL DISCREPANCIES LEAD TO A LOW CONFIDENCE FORECAST FROM TUESDAY NIGHT THROUGH END OF THE FORECAST PERIOD. TONIGHT...SFC HIGH PRESSURE WILL SHIFT EAST AND WILL ALLOW WINDS TO TURN AROUND TO THE SOUTH. THIS WILL BRING WARMER TEMPERATURES INTO THE CWA THROUGH THE WEEKEND INTO THE EARLY NEXT WEEK. LOWS TONIGHT WILL BE IN THE 40S BUT BY EARLY NEXT WEEK...EXPECT READINGS TO BE IN THE 60S. HIGHS WILL BE IN THE 70S. SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST MAINLY ACROSS NORTHEAST ARKANSAS FROM SUNDAY THROUGH TUESDAY. OTHERWISE...DRY CONDITIONS WILL PREVAIL THROUGH THE PERIOD. CLOUDS WILL GENERALLY INCREASE IN COVERAGE BY EARLY NEXT WEEK. A LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE OUT OF THE CENTRAL PLAINS SOMETIME FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. THE 12Z GFS IS STILL RUNNING 24 HOURS FASTER THAN THE 12Z ECMWF WITH THE PASSAGE OF THE LOW AND ASSOCIATED COLD FRONT. WILL MAINTAIN CURRENT FORECAST WHICH INDICATES AN IN BETWEEN SOLUTION. STILL TO EARLY TO PINPOINT SEVERE WEATHER CHANCES WITH THE SYSTEM AS MODELS HAVE EVOLUTION DIFFERENCES ON TOP OF THE TIMING DIFFERENCES. KRM AVIATION...06Z TAF CYCLE VFR CONDS WILL PREVAIL THROUGH THE PERIOD. LIGHT WINDS TONIGHT WILL INCREASE TO 10-15 KTS WITH HIGHER GUSTS TOMORROW SHIFTING FROM THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 49 74 56 75 / 0 0 10 10 MKL 40 73 51 74 / 0 0 10 10 JBR 45 73 55 73 / 0 0 10 20 TUP 40 73 50 75 / 0 0 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 5, 3:13 PM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT FRI APR 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 313 PM CDT FRI APR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
Nearby
Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.